MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC ADAPTOR FOR RADIOLUCENT DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC ADAPTOR FOR RADIOLUCENT DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 532.031
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Concomitant medical devices and therapy dates: radiolucent drive device, drill bit device, battery device; (b)(6) 2020.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported from (b)(6) that during an osteosynthesis surgery for a humeral shaft fracture surgical procedure, it was observed that the radiolucent drive device, while being used with an adaptor device, stopped during insertion of the distal locking screws, which made the device unusable.It was reported that there was no problem when the user drilled near the cortical bone, however the device sound stopped gradually and then finally stopped with a ticking sound.It was noted that the user switched to a freehand drill device and inserted the first locking screw without the radiolucent drive device.It was further reported that prior to the insertion of the second locking screw, the user replaced the battery device and the drill bit device which had heated and the adapter and connecting part of the device were cooled with saline.However, during the insertion of the second screw, the radiolucent drive stopped again and the user inserted the screw with the freehand drill point.It was reported that there was a thirty minute delay in the surgical procedure.It was noted that the patient had good bone quality.It was not reported if there was a spare device was available for use.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the device passed all manufactures specifications and no failure was identified.Therefore, the reported condition was not confirmed and an assignable root cause was not determined.A review of the service history record indicates that the device has not been serviced for a service condition that is relevant to the current reported condition.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
ADAPTOR FOR RADIOLUCENT DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9728100
Report Number8030965-2020-01134
Device Sequence Number19447984
Product Code HWE
UDI-Device Identifier07611819107205
UDI-Public07611819107205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.031
Device Lot NumberMA1089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1